Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

What causes megaloblastic anemia?

User rating for this question
Excellent
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 959 Questions
Question
My 26 year old has been diagnosed with hypothyroidism and meta? animia. Haven't had chance to talk with doctor about it. She has gone from 114# to 98#. She is 4'7" tall. She's very pale, tired and agreeable. She is perminantly trached with a tracheal esophageal diversion and her esophagus has been replaced with colon. These surgeries were done when she was a toddler due to being born with T. E. F. Tracheal Esophageal Fistula , a premie 2.5#. At 13 yrs old G-tube was removed and she was eating fine up until now.Can you help me understand the hypothyroidism and the (meta?) animia? Thank you XXXXXXX
Posted Tue, 12 Aug 2014 in Liver and Gall Bladder
 
 
Answered by Dr. Vaddadi Suresh 1 hour later
Brief Answer:
treatable

Detailed Answer:
Hi,
Sorry about your daughter's trouble. Hypothyroidism could be due to the surgeries done on her throat that probably have damaged her thyroid gland.
The anemia could be megaloblastic anemia. This happens due to defective absorption of B12 and folic acid from her gut.
She needs thyroxine tablets and vitamin supplements. They are treatable.
All the best.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor